Georgia, 2013Damaging Wind in Georgia, April 19, 2013
April 19, 2013 · NWS TAE · 1 event in 1 county or zone
An isolated storm flattened some wheat crop in northwest Terrell county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated storm flattened some wheat crop in northwest Terrell county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 19, 9:39 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 19, 9:39 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 AM EDT Fri Apr 19 2013
.NEAR TERM [Through Tonight]...
The 12Z surface analysis shows a closed off surface low centered
over Lake Superior. A cold front extends to its south and then
southwest, cutting across N Cntrl GA to S Cntrl AL to the Wrn FL
Panhandle. Regional radar imagery shows scattered light showers out
ahead of the front, a line of heavier showers ahead of the front,
and a broader area of moderate rain behind the front. Lightning is
not frequent or consistent with these showers, but is present.
Current observations and radar imagery show the front and its
associated line of showers is just beginning to cross into our
forecast area now. The area is in store for a wet day and night
with on and off periods of showers with chances for thunder. Rain
should stop overnight for the northwestern third of the forecast
area before sunrise and may linger over the southeastern two-
thirds through tomorrow.
Some of the cities in the western part of our forecast area may have
already reached their max temperature for the day as the front is
beginning to pass through now. The southeastern portion of the
forecast area may reach highs in the low 80s, but most of the area
will only see mid 70s today. Min temperatures tonight will be in
the 40s and 50s, with warmer temperatures to the southeast, cooler
temperatures to the northwest.
&&
.SHORT TERM [Tonight Through Sunday]...
The surface cold front should be through our forecast area by the
beginning of the "short term" period (00 UTC this evening). As the
near term discussion alludes to - there will likely be a trend for
less thunderstorm activity with time due to increasingly limited
instability further behind the surface front. Therefore, weather
grids for tonight into Saturday just mention "rain showers". PoPs
remain relatively high for tonight as models indicate that the
more significant QG convergence will be arriving at that time.
Model cross-sections from around Birmingham to Orlando clearly
show a strong frontogenetic signal along the rearward sloping
front overnight - with fairly strong frontogenesis around 850mb
just prior to significant drying. Therefore, there may be a
strongly forced band of rain / heavy showers overnight well after
the surface front passes through. Showers may linger into the
southeast part of our area into the weekend. The remaining weather
elements changed very little from the previous forecast. Saturday
still looks like a day with below-normal temperatures, with slight
moderation by Sunday.
&&
.LONG TERM [Sunday Night through Thursday]...
Cyclonic upper level flow will dominate the region through this
period. Within this flow, one short wave trough will work its way
across the Gulf Coast states Sunday into Sunday night. However,
surface high pressure will be nosing down the lee side of the
Appalachians and keeping most of the area dry. Some isolated showers
could work into our eastern zones off the Atlantic. This general
pattern will persist into Tuesday. The next short wave of note will
cross Dixie on Wednesday or Thursday. The GFS is about 12 hours
faster than the Euro with this system. Chance PoPs will be included
for Wednesday and Wednesday night with some clearing on Thursday. At
this point, severe chances look minimal. Temps will be a few degrees
below normal on Sunday and Thursday and slightly above normal in
between.
&&
.AVIATION [Through 12Z Saturday]...
IFR to MVFR ceilings that set in overnight will stay through the
morning. Ceilings and visibilities may reduce further as a line of
showers and possibly thunderstorms along the front move in. The
main line has just begun to enter the western part of the forecast
area. Periods of showers will trail behind front through the
period, but should move east of the forecast area tomorrow
afternoon. &&
.MARINE...
Breezy south winds will develop this morning ahead of a cold
front. As the front continues to pass through the coastal waters
this morning and afternoon, winds will shift to the northwest and
increase. Advisory level winds are expected along and behind the
cold front through Saturday morning.
&&
.FIRE WEATHER...
Fuels are likely to moisten today as widespread rain associated with
a cold front moves through the area. Drier conditions are likely
Saturday afternoon behind the cold front, perhaps even with RH
values dropping below locally critical values. However, other "Red
Flag" conditions (wind and/or ERC values) are not likely to be met.
The airmass will gradually moisten Sunday and Monday.
&&
.HYDROLOGY...
The latest QPF figures from the NWS WPC and our local grids show
an average of 0.75-1.00" of rainfall can be expected with the rain
along and just after the cold front through Saturday. While this
rain may produce some small rises on area rivers, the rate or
duration of rain is not expected to produce enough runoff to push
any of our rivers into flood stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 51 70 49 75 / 80 60 30 10 20
Panama City 75 52 72 53 74 / 80 50 20 10 10
Dothan 75 46 69 47 74 /100 40 10 0 10
Albany 78 48 71 47 73 / 80 60 20 0 10
Valdosta 81 52 68 49 72 / 80 70 40 10 20
Cross City 82 56 70 51 76 / 50 50 60 20 30
Apalachicola 76 53 66 53 72 / 80 60 30 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY from 8 PM this evening to 11 AM EDT
Saturday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM.
SMALL CRAFT ADVISORY until 11 AM EDT Saturday for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Lamers
LONG TERM...Wool
AVIATION...Moore
MARINE...Moore/Lamers
FIRE WEATHER...Lamers
HYDROLOGY...LamersHazardous weather outlook, Apr 19, 3:37 AM EST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 AM EDT FRI APR 19 2013
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-200800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
437 AM EDT FRI APR 19 2013 /337 AM CDT FRI APR 19 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SOME THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES
THROUGH THE AREA. AN ISOLATED STRONG OR SEVERE STORM IS
POSSIBLE...BUT MOST THUNDERSTORMS SHOULD POSE MAINLY A LIGHTNING
HAZARD. THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS AT AREA
BEACHES TODAY ALONG THE FLORIDA PANHANDLE COAST.
STRONG WINDS OVER THE COASTAL WATERS WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
AJL
In the hours before
Special weather statement, Apr 19, 11:00 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EDT FRI APR 19 2013
FLZ008-010-012-108-112-191700-
INLAND BAY FL-CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY
FL-WASHINGTON FL-
1100 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY...WALTON AND
WASHINGTON COUNTIES...
* UNTIL NOON CDT
AT 1052 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED HEAVY
WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS EXTENDING FROM
10 MILES EAST OF SANTA ROSA BEACH TO 25 MILES SOUTHWEST OF PANAMA
CITY BEACH...OR ALONG A LINE EXTENDING FROM BUNKER TO 21 MILES SOUTH
OF SEAGROVE BEACH...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN CENTRAL BAY...SOUTHEASTERN WALTON AND SOUTHWESTERN
WASHINGTON COUNTIES...INCLUDING THE CITIES OF PANAMA CITY BEACH AND
PANAMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3046 8606 3036 8575 3035 8566 3033 8563
3030 8554 3006 8564 3009 8570 3015 8578
3021 8588 3030 8611 3033 8611
TIME...MOT...LOC 1558Z 311DEG 24KT 3038 8603 3000 8618
11-MOOREThunderstorm Wind, Terrell
- When
- April 19, 11:30 AM EST
- Where
- Terrell County, 2 mi W of Parrott
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.890, -84.544
Around 3-4 acres of wheat crop were flattened from thunderstorm winds in northwest Terrell county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, April 19 to 20, 20132 deaths · $33,000 · 3 events
- Tornadoes and Damaging Winds in Georgia, April 19, 20131 injured · $565,000 · EF2 · 7 events
- Flooding in Michigan, April 19 to 25, 2013$2.7 million · 2 events
- Damaging Winds in New York, April 19, 2013$2.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 19, 2013$95,000 · 1.75 in hail · 40 events
- Damaging Winds in Virginia, April 19, 2013$271,000 · 61 kt wind · 16 events
- Tornado and Damaging Winds in Virginia, April 19, 2013$103,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in New York, April 19, 2013$196,000 · EF0 · 9 events
- Damaging Winds in Pennsylvania, April 19, 2013$126,000 · 74 kt wind · 16 events
- Hail and Damaging Winds in South Carolina, April 19, 2013$70,000 · 71 kt wind · 20 events
- Damaging Winds and High Wind in North Carolina, April 19, 2013$105,000 · 60 kt wind · 7 events
- Tornadoes and Damaging Winds in Tennessee, April 19, 2013$30,000 · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436911.